MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient vision was not well i.E, not able to see tv or street signs.Clinical reason being mentioned as lens implant is not at the intended target.The iol was explanted and exchanged for an unknown atiol lens following the secondary implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in a.2.,a3.A.,b.3., b6.,b.5., d.10., e.4.,h.3., h.6., and h.11.The product has not been received to evaluate.Each lens is subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company, 16.5 diopter, lens was replaced with an company, 15.0 diopter lens.The exchange for the same model with a 1.5 changed in diopter, would indicate the 15.0 diopter better met the patient's visual needs.Additional information was provided that the clinical reason for the exchange was that the original implant was not the intended target, which may indicate a calculation issue.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information states that after 29 day post-operation patient struggles to see tv and distance is very blurry.Patient had lens exchange with another lens.Patient had a 2 diopter myopic shift in the left eye after cataract surgery with a company lens despite choosing the correct iol power on the a scan targeting good distance vision.There was no impact to the patient.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20535785
Report Number1119421-2024-02098
Device Sequence Number12843375
Product Code POE
UDI-Device Identifier00380652405706
UDI-Public(01)00380652405706(17)260910(11)220912(10)15431601
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.165
Device Lot Number15431601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/05/2024
Date Device Manufactured09/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale